| Model Number |
CL3020 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
Event or Problem Description
The event occurred on an unspecified date and product involved an 40" (102 cm) appx 4.9 ml, admin set w/chemolock¿ w/red cap, 20 drop in-line drip chamber, spiros®, bag hanger, drop-in red cap.It was reported that white sediment was observed in the tubing.It was also stated that when the tubing was cut open, the white matter can be removed.The product package was sealed and not expired.There was no patient involvement and no patient harm.
Additional Manufacturer Narrative
Four used administration sets were returned for the investigation.There was white residual solvent adhered to the inside of the tubing bonds adjacent to the proximal bond port to the inline drip chamber in each of the four cl3020 administration sets.Sample 4 had been retuned with the tubing purposefully severed near the affected bond.Because the bond site of the drip chamber is a rigid white material the residual solvent has a white color inside the clear tubing.With the three complete samples the tubing was exercised by bending it and twisting it at the location of the visible solvent residue in an effort to try and dislodge the solvent residue from the tubing.The entire fluid path was subsequently flushed with sterile water and filtered (pall millipore sterilized filter) to see if any residual solvent residue was able to be dislodged into the fluid path of the three cl3020 administration sets that were flushed.After microscopic examination no solvent residue was observed to have been dislodged into the fluid path.The tubing on all three complete samples was cut axially at the location of the excessive solvent and with a rubbing motion the solvent residue could be wiped off of the inside of the tubing as small white shed particles.The fourth sample that had been previously severed was examined and there was loose small white shed standing proud against the inside diameter of the tubing, confirming loose particulate matter in the fluid path.The residual solvent in the inside of the tubing adjacent to the proximal bond port to the inline drip chamber is confirmed in all four cl3020 administration set assemblies.Subsequent investigation and testing showed that the residue of the dissolved white bond port solidified on the inside diameter of the clear tubing but was not present or observed when the fluid path was flushed and filtered after the tube was manipulated in the area of the residue.After cutting open the tubing and exerting heavy tube rubbing over the internal surface of the tube some of the white residue could flake off or be scraped off.The probable cause of the residual solvent is excessive solvent application during manual bonding manufacturing.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.